Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 21, 2009, 12:40 AM MDT for El Paso County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2009, 12:40 AM MDT (06:40 UTC)
- Expired
- Jul 21, 2009, 1:18 AM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 6.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 3234 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 210640
SVRPUB
COC041-210745-
/O.NEW.KPUB.SV.W.0091.090721T0640Z-090721T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1240 AM MDT TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES COLORADO SPRINGS...
* UNTIL 145 AM MDT...
* AT 1238 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST CENTRAL COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PETERSON AFB.
EXTREME EAST CENTRAL COLORADO SPRINGS.
SECURITY.
SCHRIEVER AFB.
FOUNTAIN.
ELLICOTT.
THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
&&
LAT...LON 3856 10417 3855 10483 3890 10489 3908 10468
3909 10444
TIME...MOT...LOC 0640Z 325DEG 17KT 3889 10464
$$
ROSE4 follow-up statements
000
WWUS55 KPUB 210647
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 AM MDT TUE JUL 21 2009
COC041-210745-
/O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
1247 AM MDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR CENTRAL EL PASO COUNTY...
AT 1245 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR FALCON...OR 9 MILES
EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
EXTREME EAST CENTRAL COLORADO SPRINGS.
SECURITY.
SCHRIEVER AFB.
FOUNTAIN.
ELLICOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3887 10487 3901 10463 3904 10441 3856 10417
3855 10483
TIME...MOT...LOC 0647Z 325DEG 17KT 3886 10462
$$
ROSE000
WWUS55 KPUB 210653
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 AM MDT TUE JUL 21 2009
COC041-210745-
/O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/
EL PASO CO-
1253 AM MDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT
FOR CENTRAL EL PASO COUNTY...
AT 1253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR SCHRIEVER AFB...OR 13
MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
SCHRIEVER AFB.
FOUNTAIN.
ELLICOTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.
SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3879 10482 3891 10459 3898 10441 3856 10417
3855 10483
TIME...MOT...LOC 0654Z 325DEG 17KT 3880 10457
$$
ROSE000 WWUS55 KPUB 210708 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 108 AM MDT TUE JUL 21 2009 COC041-210745- /O.CON.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/ EL PASO CO- 108 AM MDT TUE JUL 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR SOUTHERN EL PASO COUNTY... AT 106 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND VERY HEAVY RAINFALL. THIS STORM WAS CENTERED 6 MILES SOUTH OF SCHRIEVER AFB...OR 19 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTH CENTRAL EL PASO COUNTY SOUTHEAST OF THE CITY OF COLORADO SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS. && LAT...LON 3873 10479 3893 10438 3856 10417 3855 10483 TIME...MOT...LOC 0708Z 326DEG 23KT 3871 10448 $$
000 WWUS55 KPUB 210718 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 118 AM MDT TUE JUL 21 2009 COC041-210728- /O.CAN.KPUB.SV.W.0091.000000T0000Z-090721T0745Z/ EL PASO CO- 118 AM MDT TUE JUL 21 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3873 10479 3893 10438 3856 10417 3855 10483 TIME...MOT...LOC 0718Z 353DEG 29KT 3859 10451 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:59 PM MDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jul 20, 5:59 PM MDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 559 PM MDT MON JUL 20 2009 .UPDATE... BASED ON LATEST RADAR TRENDS...HAVE UPDATED FORECAST TO GO WITH SCATTERED POPS FOR ALL OF THE SOUTHEAST PLAINS. FRONTAL BOUNDARY IS CURRENTLY DROPPING SOUTHWARD THROUGH EL PASO CO AS OF 00Z...AND WILL HIT KPUB AROUND 01Z. GUSTY NORTH WINDS OF 15 T0 35 MPH MAY ACCOMPANY THE FRONT AS IT MOVES THROUGH. -KT && .AVIATION... UPDATED TAF TO PUT NORTHEAST WIND SHIFT INTO KCOS AND KPUB AND ADD THUNDER TO FORECAST. FRONT SHOULD BE HITTING KCOS BY 00Z...AND INTO KPUB AROUND 01Z. -KT && .PREV DISCUSSION... /ISSUED 353 PM MDT MON JUL 20 2009/ SHORT TERM... (TONIGHT AND TOMORROW) ..MAIN CONCERNS ARE THE TIMING OF THE FRONT...HOW MUCH LOW LEVEL MOISTURE WILL BE PRESENT THIS EVENING AND INTO TOMORROW MORNING...WILL THERE BE A SIGNIFICANT STRATUS DECK...AND WILL THERE BE ANY OVERNIGHT CONVECTION.... CURRENTLY ISOLATED THUNDERSTORMS ARE BEGINNING TO FORM ON THE LEE SIDE OF AN UPPER LEVEL TROUGH ACROSS CENTRAL AND SOUTHERN COLORADO. DEWPOINTS WILL REMAIN IN THE MID 40S TO LOWER 50S. THE FRONT IS MOVING ACROSS SOUTHERN COLORADO...THIS FRONT STEMS FROM A SURFACE LOW IN NORTHERN TEXAS. TONIGHT...GIVEN A GOOD MOISTURE POOL BEHIND THE FRONT AND EASTERLY FLOW...THERE IS A GOOD POSSIBILITY FOR LATE AFTERNOON TO MID EVENING SHOWERS AND THUNDERSTORMS....ESPECIALLY NEAR THE EASTERN MOUNTAINS. ANY SHOWERS WILL ONLY AID IN KEEPING DEWPOINTS IN THE UPPER 40S AND LOWERS 50S. THIS LOW LEVEL MOISTURE...ALONG WITH THE FRONT WILL AID IN THE FORMATION OF A STRATUS LAYER LATE TONIGHT...EARLY TOMORROW MORNING. TOMORROW...THE STRATUS DECK SHOULD DECREASE BY LATE MORNING...THE UPSLOPE FLOW EARLY TOMORROW AFTERNOON WILL GIVE WAY TO A BETTER CHANCE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ESPECIALLY IN THE MOUNTAINS AND HIGH VALLEYS. THE REASON FOR THIS IS BETTER SURFACE BASED CAPE AND LESS OF A STRATUS DECK NEAR THE MOUNTAINS. THE COLD FRONT...ALONG WITH THE SIGNIFICANT CLOUD COVER...WILL DECREASE MAXIMUM DAYTIME HIGHS TOMORROW. AS LONG AS THE STRATUS LAYER CLEARS BY MIDDAY HOWEVER THERE SHOULD BE ENOUGH DIURNAL HEATING TO ASSIST THE UPSLOPE FLOW IN PROVIDING ENOUGH LIFT FOR TOMORROWS AFTERNOON CONVECTION.-JMC LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) ..STRONG RIDGE TO THE WEST CONTINUES... TUESDAY NIGHT AND WEDNESDAY...AS SURFACE HIGHS MOVES TO THE SOUTH...UPSLOPE FLOW MOVES INTO NEW MEXICO OVERNIGHT. BY MIDDAY WEDNESDAY...SURFACE PRESSURES LOWER TO THE NORTH...LOWER LEVEL MOISTURE GRADUALLY MIXING OUT EASTWARD FROM THE INTERSTATE 25 CORRIDOR. THE BEST INSTABILITY WILL BE CLOSER TO THE KANSAS BORDER BY LATER IN THE AFTERNOON...AND KEPT SOME HIGHER POPS IN THIS REGION. BULK SHEARS WILL BE AROUND 40 KNOTS IN THIS REGION. IF THERE IS ENOUGH INSTABILITY...THEN A STORM CAN POSSIBLY BECOME STRONG TO SEVERE. FURTHER WEST...DO NOT SEE ANY REASON FOR THE ATMOSPHERE TO BECOME SIGNIFICANTLY MORE MOIST. THERE WILL STILL BE ENOUGH MOISTURE MOVING AROUND THE UPPER RIDGE TO GET ISOLATED AFTERNOON AND EVENING STORMS. THURSDAY AND FRIDAY...UPPER RIDGE DRIFTS EASTWARD AS A WEAK DISTURBANCE APPROACHES THE PACIFIC NORTHWEST AND TROUGH OVER THE MIDWEST MOVES EASTWARD. WEAK SURFACE TROUGH TO THE NORTH ALLOWS FOR MUCH OF THE LOW LEVEL MOISTURE TO MOVE EASTWARD IN KANSAS. GFS AND NAM HAVE SIGNIFICANT CAPES STAYING JUST EAST OF THE KANSAS BORDER. TEMPERATURES AT 700MB WARM TO 14 TO 18C DURING THE DAY....AND TEMPERATURES ON THE PLAINS MAY BE A FEW DEGREES TOO COOL ON THURSDAY AND FRIDAY IF TREND OF WARMER AIR ALOFT CONTINUES. WITH THE AXIS OF THE RIDGE STAYING TO THE WEST... THE MAIN MONSOON PLUME WILL STAY TO THE SOUTH AND WEST OF THE REGION...BUT THERE WILL BE ENOUGH MOISTURE FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS. SATURDAY THROUGH MONDAY...GFS SOLUTION HAS BECOME MORE SIMILAR TO THE EC WITH A DISTURBANCE MOVING SOUTHEAST FROM CANADA INTO THE LONG WAVE TROUGH CENTERED NEAR THE GREAT LAKES. A COLD FRONTAL PASSAGE IS LIKELY ON SATURDAY. GFS AND EC PRINT OUT SOME PRECIPITATION SATURDAY AND SUNDAY OVER PORTIONS OF THE MOUNTAINS AND PLAINS...WITH BULLSEYES OF QPF OVER 1/2 AN INCH. BELIEVE THE CONVECTIVE PARAMETRIZATION MAY BE PRODUCING THIS PRECIPITATION...AND SUSPECT THE ATMOSPHERE ON THE PLAINS WOULD TEND TO BE CAPPED. DECIDED TO KEEP ISOLATED POPS ON THE PLAINS...AND SOME SCATTERED POPS ALONG THE EASTERN MOUNTAINS. EC AND GFS SUGGEST MOISTURE MAY POOL ALONG THE EASTERN MOUNTAINS. EC IS FASTER WITH A REINFORCING SURGE OF COOL AIR PASSING OVER THE PLAINS ON MONDAY. SUSPECT ANY INSTABILITY WILL BE ALONG THE EASTERN MOUNTAINS AND HAVE HIGHEST POPS IN THESE REGION. OVER THE WESTERN MOUNTAINS AND HIGH VALLEYS...MORE OF THE SAME WITH SOME MID LEVEL MOISTURE PRODUCING ISOLATED AFTERNOON AND EVENING STORMS. --PGW-- AVIATION...ISOLATED THUNDERSTORMS IN THE VICINITY OF THE AIRPORTS COULD BE A CONCERN THIS AFTERNOON AND EVENING. IFR CONDITIONS WILL REMAIN THE NORM THROUGH MOST OF THE EVENING...WITH A POSSIBLE STRATUS DECK AND VERY SLIGHT CHANCE FOR A LIGHT FOG TOMORROW MORNING. THIS DECK AND ANY FOG WILL HAVE DISSIPATED BY MID MORNING. -JMC && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Jul 20, 10:24 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1024 PM MDT MON JUL 20 2009 COZ058>089-093>099-220430- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1024 PM MDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO OVERNIGHT PROVIDING UPSLOPE FLOW ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. THIS MAY HELP FIRE OFF ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS FOR THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS OVERNIGHT. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG...PRODUCING HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE EASTERN MOUNTAINS AND PLAINS. THE MAIN THREATS FROM MOST STORMS WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND HAIL UP TO 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVERNIGHT ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS. 31/44
In the hours before
Special weather statement, Jul 20, 7:52 PM MDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 752 PM MDT MON JUL 20 2009 COZ095-096-210215- EASTERN KIOWA COUNTY-WESTERN KIOWA COUNTY- 752 PM MDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... KIOWA COUNTY IN SOUTHEAST COLORADO AT 751 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM WINDS NEAR EADS...OR 26 MILES NORTH OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 40 MPH. WIND GUSTS OF 50 MPH WILL BE POSSIBLE WITH THESE STRONG OUTFLOW WINDS. LOCATIONS IMPACTED INCLUDE... SWEETWATER RESERVOIR. NEEGRONDA RESERVOIR. HASWELL. ARLINGTON. BE PREPARED TO TAKE SHELTER IN THE EVENT A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Special weather statement, Jul 20, 10:47 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1047 PM MDT MON JUL 20 2009 COZ098-099-210515- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1047 PM MDT MON JUL 20 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 1047 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES SOUTH OF HOLLY...OR 24 MILES NORTH OF THE SAUNDERS ELEVATOR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN BACA COUNTY AND EXTREME SOUTHEASTERN PROWERS COUNTY. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. SR
Local storm report, Jul 21, 12:16 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 2 E MONUMENT 39.10N 104.84W
07/21/2009 M1.25 INCH EL PASO CO TRAINED SPOTTER
1210 AM HAIL 5 NE AIR FORCE ACADEMY 39.03N 104.80W
07/21/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
&&
KTLocal storm report, Jul 21, 12:18 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1218 AM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL 4 SE MONUMENT 39.05N 104.83W
07/21/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
KTLocal storm report, Jul 21, 12:21 AM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 AM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HAIL 1 N BLACK FOREST 39.04N 104.70W
07/20/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
HAIL 1.5 INCHES DEEP ON THE GROUND.
&&
KTLocal storm report, Jul 21, 12:32 AM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1232 AM MDT TUE JUL 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HEAVY RAIN 4 SE MONUMENT 39.05N 104.83W
07/20/2009 M1.69 INCH EL PASO CO TRAINED SPOTTER
FELL BETWEEN 1208 AM AND 1228 AM.
&&
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 11:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
| Jul 21, 12:31 AM MDT | Areal Flood Advisory | PUB | El Paso | 89 min |
| Jul 21, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 58 min |
| Jul 21, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 24 min |
| Jul 21, 3:37 PM MDT | Areal Flood Advisory | PUB | Alamosa, Costilla, Huerfano, Las Animas | 3 hr |
| Jul 21, 3:47 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Huerfano, Saguache | 58 min |
| Jul 21, 3:58 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 62 min |
| Jul 21, 4:34 PM MDT | Severe Thunderstorm Warning | PUB | Costilla, Huerfano, Las Animas | 56 min |
| Jul 21, 4:45 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 60 min |
| Jul 21, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 46 min |
| Jul 21, 5:23 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 67 min |
| Jul 21, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.